Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 22, 2006, 3:45 PM MDT for Lincoln County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 22, 2006, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:21 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 222145 TORBOU COC073-222230- /O.NEW.KBOU.TO.W.0015.060622T2145Z-060622T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 430 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF FORDER...OR ABOUT 43 MILES NORTHEAST OF PUEBLO. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT AND FORDER. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3875 10400 3853 10407 3851 10344 3861 10342 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 222204 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 401 PM MDT THU JUN 22 2006 COC073-222230- /O.CON.KBOU.TO.W.0015.000000T0000Z-060622T2230Z/ LINCOLN CO- 401 PM MDT THU JUN 22 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHWESTERN LINCOLN COUNTY... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR WILD HORSE POINT...OR ABOUT 40 MILES NORTH OF LA JUNTA. THIS STORM WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM PRODUCED 60 MPH WIND GUSTS 3 MILES SOUTHEAST OF KARVAL. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT AND FORDER. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3875 10400 3853 10407 3851 10344 3861 10342 $$ BARJENBRUCH
000 WWUS55 KBOU 222228 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT THU JUN 22 2006 COC073-222238- /O.EXP.KBOU.TO.W.0015.000000T0000Z-060622T2230Z/ LINCOLN CO- 428 PM MDT THU JUN 22 2006 ...THE TORNADO WARNING FOR SOUTHWESTERN LINCOLN COUNTY EXPIRED AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3875 10400 3853 10407 3851 10344 3861 10342 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:25 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 2:25 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT THU JUN 22 2006 .SHORT TERM DISCUSSION...TNGT-FRI...SURGE OF COOLER OUTFLOW AIR FM PERSISTENT TSTMS OVR NERN CORNER OF STA ALL MRNG HAVE COOLED AND STABILIZED THE AMS ACRS THE NRN PTN OF THE PLAINS THIS AFTN. WILL THUS REDUCE POPS TO ISOLD THERE THIS EVE. OVR PALMER DIVIDE AND FAR NERN PLAINS WHERE TSTMS ARE ONGOING WILL LEAVE SCT POPS THIS EVE. THE AMS WILL WRM AND DRY FM THE W ACRS THE AREA ON FRI AFTN. FCST UPR AIR SOUNDINGS SHW ONLY SML CAPES AT DEN AND NO CAPE OVR MTNS. WILL KEEP A SLGT CHC OF TSTMS OVR PLAINS AND ERN FTHLLS WITH HIR POPS NR NERN BRDR. WITH WRMG TEMPS ALF AND MORE SUN WILL WRM TEMPS A GUD 10 DEGS ON PLAINS. WILL MAKE ONLY SML ADJSTMNTS TO MOS TEMP GDNC VALUES. .LONG TERM DISCUSSION...THE MODELS SHOW THE UPPER RIDGE CENTER OVER THE GREAT BASIN FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE FLOW ALOFT IS MOSTLY NORTHWESTERLY THROUGH THOSE PERIODS AS WELL. THERE WILL LIKELY BE A WEAK TROUGH OR TWO IN THE NORTHWESTERLY FLOW. THE QG VERTICAL VELOCITY FIELDS HAVE SOME WEAK UPWARD MOTION PROGGED SATURDAY AND SATURDAY NIGHT. IN THE LOWER LEVELS...PRESSURE AND WIND FIELDS HAVE EASTERLY BOUNDARY LAYER FLOW BOTH SATURDAY AFTERNOON AND SUNDAY. MOISTURE-WISE...EARLY SATURDAY LOOKS PRETTY DRY...MORE SO ON THE ETA...BUT BY LATE IN THE DAY AND SATURDAY NIGHT IT MOISTENS BACK UP. SUNDAY STAYS MOIST AS WELL. THE BOUNDARY LAYER DEW POINT FIELDS HAVE DECENT MOISTURE OVER THE PLAINS FRIDAY NIGHT. QUITE A BIT OF DRYING FOR SATURDAY...BUT BY LATE IN THE AFTERNOON...LOW LEVEL MOISTURE INCREASES DRAMATICALLY. DEW POINTS IN THE 50S COVER ALL THE PLAINS. THIS CONTINUES INTO MID DAY SUNDAY...THEN THEY DROP INTO THE 40S F FOR THE AFTERNOON. THE GFS KEEPS A DECENT THETA-E AXIS OVER THE PLAINS AND FOOTHILLS THROUGH ALL THE PERIODS...THE ETA MOVES IT OUT EARLY SATURDAY BUT BRINGS IT BACK BY EVENING. THE BEST CAPES ARE FOR SUNDAY LATE DAY...FRIDAY EVENING IS NOT BAD...AND LATE DAY SATURDAYS ARE THE LEAST SUBSTANTIAL. AGAIN...THATS ASSUMING THE ETAS DRYING IS THE TRUTH. WILL UP POPS A BIT LEANING MORE TO LESS EXPECTED DRYING ON SATURDAY AND ALL CONSIDERING THE CURRENT SITUATION OF ACTUALLY GETTING MEASURABLE PRECIPITATION IN OUR DRAUGHT RIDDEN CWA. AGAIN WILL ONLY INCREASING CURRENT GOING POPS A LITTLE BIT MAINLY SATURDAY. FOR TEMPERATURES...SATURDAY LOOKS A BIT WARMER THAN FRIDAY. SUNDAY IS A BIT COOLER. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE AN UPPER RIDGE CENTERED FROM THE GREAT BASIN INTO THE FOUR CORNERS THROUGH THE PERIOD. THE FLOW ALOFT OVER THE FORECAST AREA IS NORTHWESTERLY. THERE WILL LIKELY BE A FEW WEAK TROUGHS EMBEDDED ALONG WITH A SURGE OF UPSLOPE. ENOUGH MOISTURE APPEARS TO BE AROUND SO WILL KEEP LIMITED LATE DAYS GOING ALONG WITH NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/KOOPMEINERS
Hazardous weather outlook, Jun 22, 10:53 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU JUN 22 2006 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHEASTERN CORNER OF COLORADO LATE THIS MORNING WILL GRADUALLY MOVE INTO NEBRASKA AND KANSAS BY AROUND MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EASTERN SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD TO THE EAST OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS OF COLORADO DURING THE LATE AFTERNOON AND EVENING. AMPLE INSTABILITY WILL BE PRESENT FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SUFFICIENT SHEAR WILL BE PRESENT FOR POSSIBLE TORNADOES FROM SUPERCELL STORMS. SURFACE DEWPOINTS OVER THE PLAINS HAVE RISEN INTO THE 50S AT MIDDAY AND UPSLOPE FLOW OVER THE PLAINS WILL CONTINUE TO DRIVE THIS LOW LEVEL MOISTURE INTO THE EASTERN FOOTHILLS. AN UPPER LEVEL DISTURBANCE WILL ADD TO THE INSTABILITY BY PRODUCING WEAK RISING MOTION IN THE AIR MASS. ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WESTERN MOUNTAINS AND HIGH MOUNTAIN VALLEYS WHERE THE AIR MASS WILL BE DRIER AND MORE STABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 200 PM. GARD/RJK
In the hours before
Local storm report, Jun 22, 1:42 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
142 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 10 SSE FRANKTOWN 39.25N 104.68W
06/22/2006 DOUGLAS CO FIRE DEPT/RESCUE
0132 PM TORNADO 5 SW ELBERT 39.17N 104.60W
06/22/2006 ELBERT CO PUBLIC
&&
CLBLocal storm report, Jun 22, 1:49 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 10 SSE FRANKTOWN 39.25N 104.68W
06/22/2006 DOUGLAS CO FIRE DEPT/RESCUE
0132 PM TORNADO 5 SW ELBERT 39.17N 104.60W
06/22/2006 ELBERT CO PUBLIC
0146 PM TORNADO 6 SSW ELIZABETH 39.28N 104.64W
06/22/2006 ELBERT CO TRAINED SPOTTER
STARTING TO DISSIPATE
&&
CLBLocal storm report, Jun 22, 2:27 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
227 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 W ELBERT 39.22N 104.62W
06/22/2006 M0.75 INCH ELBERT CO TRAINED SPOTTER
0146 PM TORNADO 6 SSW ELIZABETH 39.28N 104.64W
06/22/2006 ELBERT CO TRAINED SPOTTER
STARTING TO DISSIPATE
0132 PM TORNADO 5 SW ELBERT 39.17N 104.60W
06/22/2006 ELBERT CO PUBLIC
0130 PM TORNADO 10 SSE FRANKTOWN 39.25N 104.68W
06/22/2006 DOUGLAS CO FIRE DEPT/RESCUE
&&
JKLocal storm report, Jun 22, 2:54 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
254 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO 15 E KIOWA 39.35N 104.18W
06/22/2006 ELBERT CO TRAINED SPOTTER
0200 PM HAIL 5 W ELBERT 39.22N 104.62W
06/22/2006 M0.75 INCH ELBERT CO TRAINED SPOTTER
0146 PM TORNADO 6 SSW ELIZABETH 39.28N 104.64W
06/22/2006 ELBERT CO TRAINED SPOTTER
STARTING TO DISSIPATE
0132 PM TORNADO 5 SW ELBERT 39.17N 104.60W
06/22/2006 ELBERT CO PUBLIC
0130 PM TORNADO 10 SSE FRANKTOWN 39.25N 104.68W
06/22/2006 DOUGLAS CO FIRE DEPT/RESCUE
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:14 AM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 46 min |
| Jun 22, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 54 min |
| Jun 22, 1:29 PM MDT | Tornado Warning | BOU | Douglas, Elbert | 46 min |
| Jun 22, 1:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 62 min |
| Jun 22, 2:09 PM MDT | Tornado Warning | BOU | Elbert | 22 min |
| Jun 22, 2:13 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 47 min |
| Jun 22, 3:01 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 44 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.